English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/18027
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

The role of diffusion in the chaotic advection of a passive scalar with finite lifetime

AutorLópez, Cristóbal ; Hernández-García, Emilio
Fecha de publicación1-ago-2002
CitaciónEuropean Physical Journal B 28(3): 353-359 (2002)
ResumenWe study the influence of diffusion on the scaling properties of the first order structure function, S1, of a two-dimensional chaotically advected passive scalar with finite lifetime, i.e., with a decaying term in its evolution equation. We obtain an analytical expression for S1$ where the dependence on the diffusivity, the decaying coefficient and the stirring due to the chaotic flow is explicitly stated. We show that the presence of diffusion introduces a crossover length-scale, the diffusion scale (Ld), such that the scaling behaviour for the structure function is analytical for length-scales shorter than Ld, and shows a scaling exponent that depends on the decaying term and the mixing of the flow for larger scales. Therefore, the scaling exponents for scales larger than Ld are not modified with respect to those calculated in the zero diffusion limit. Moreover, Ld turns out to be independent of the decaying coeficient, being its value the same as for the passive scalar with infinite lifetime. Numerical results support our theoretical findings. Our analytical and numerical calculations rest upon the Feynmann-Kac representation of the advection-reaction-diffusion partial differential equation.
Descripción7 pages, 3 figures.-- ArXiv pre-print: http://arxiv.org/abs/nlin.CD/0111049
Pre-print archive.-- PACS. 47.52.+j Chaos -05.45.-a Nonlinear dynamics and nonlinear dynamical systems -47.70.Fw Chemically reactive flows -47.53.+n Fractals
Versión del editorhttp://dx.doi.org/10.1140/epjb/e2002-00238-2
Aparece en las colecciones: (IMEDEA) Artículos
(IFISC) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
dif.pdf516,46 kBAdobe PDFVista previa
Mostrar el registro completo

Artículos relacionados:

NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.